The Michigan Mathematical Journal

Automorphisms of the graph of free splittings

Javier Aramayona and Juan Souto

Full-text: Open access

Article information

Michigan Math. J., Volume 60, Issue 3 (2011), 483-493.

First available in Project Euclid: 8 November 2011

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 57M60: Group actions in low dimensions


Aramayona, Javier; Souto, Juan. Automorphisms of the graph of free splittings. Michigan Math. J. 60 (2011), no. 3, 483--493. doi:10.1307/mmj/1320763044.

Export citation


  • M. Bridson and K. Vogtmann, The symmetries of outer space, Duke Math. J. 106 (2001), 391–409.
  • M. Culler and K. Vogtmann, Moduli of graphs and automorphisms of free groups, Invent. Math. 84 (1986), 91–119.
  • M. Dunwoody, Accessibility and groups of cohomological dimension one, Proc. London Math. Soc. (3) 38 (1979), 193–215.
  • S. Gadgil and S. Pandit, Algebraic and geometric intersection numbers for free groups, Topology Appl. 156 (2009), 1615–1619.
  • –––, Splittings of free groups, normal forms and partitions of ends, Proc. Indian Acad. Sci. Math. Sci. 120 (2010), 217–241.
  • A. Hatcher, Homological stability for automorphism groups of free groups, Comment. Math. Helv. 70 (1995), 39–62.
  • J. Hempel, 3-manifolds, Ann. of Math. Stud., 86, Princeton Univ. Press, Princeton, NJ, 1976.
  • N. Ivanov, Automorphisms of complexes of curves and of Teichmüller spaces, Internat. Math. Res. Notices 14 (1997), 651–666.
  • I. Kapovich and M. Lustig, Geometric intersection number and analogues of the curve complex for free groups, Geom. Topol. 13 (2009), 1805–1833.
  • F. Laudenbach, Sur les 2-spheres d'une variété de dimension 3, Ann. of Math. (2) 97 (1973), 57–81.
  • –––, Topologie de la dimension trois: Homotopie \et isotopie, Astérisque 12 (1974).
  • A. Martino and S. Francaviglia, Isometries of outer space, in preparation.
  • H. L. Royden, Automorphisms and isometries of Teichmüller spaces, Advances in the theory of Riemann surfaces (Stony Brook, 1969), Ann. of Math. Stud., 66, pp. 369–383, Princeton Univ. Press, Princeton, NJ, 1971.
  • J. Stallings, Group theory and 3-dimensional manifolds, Yale Math. Monogr., 4, Yale Univ. Press, New Haven, CT, 1971.